Alert archive / Florida / Frost Advisories in 2014

Frost Advisory 1, NWS Miami, FL

January 16, 2014Miami-Dade County, Monroe County, Florida

NWS Miami, FL issued this frost advisory at Jan 16, 2014, 9:31 PM EST for Miami-Dade County, Monroe County, Florida. It took effect at Jan 17, 2014, 4:00 AM EST. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Jan 16, 2014, 9:31 PM EST (02:31 UTC)
In effect from
Jan 17, 2014, 4:00 AM EST
Expired
Jan 17, 2014, 7:24 AM EST
In force
3 hr
Issued by
NWS Miami, FL

Counties Miami-Dade County, FL, Monroe County, FL

The radar

The Miami radar (KAMX), 30 km from the middle of the area, began a volume at 02:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 2.5 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2014-01-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2014-01-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -35 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2152 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-35 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

883 
WWUS72 KMFL 170231
NPWMFL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
931 PM EST THU JAN 16 2014

FLZ067-070-071-171300-
/O.UPG.KMFL.FZ.A.0002.000000T0000Z-140117T1300Z/
/O.EXB.KMFL.FZ.W.0001.140117T0600Z-140117T1300Z/
INLAND PALM BEACH-INLAND COLLIER-INLAND BROWARD-
INCLUDING THE CITIES OF...PAHOKEE...SOUTH BAY...BELLE GLADE...
WELLINGTON...IMMOKALEE
931 PM EST THU JAN 16 2014

...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM EST FRIDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

* TEMPERATURE...TEMPERATURES ARE FORECAST DROP TO AROUND
  FREEZING LATE TONIGHT THROUGH DAYBREAK FRIDAY MORNING.

* IMPACTS...BELOW FREEZING TEMPERATURES MAY CAUSE DAMAGE TO 
  AGRICULTURAL CONCERNS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS TEMPERATURES OF 32 DEGREES OR LOWER ARE
IMMINENT OR HIGHLY LIKELY...FOR ANY DURATION OF TIME. THESE
CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

FLZ063-066-171300-
/O.EXT.KMFL.FZ.W.0001.140117T0600Z-140117T1300Z/
GLADES-HENDRY-
INCLUDING THE CITIES OF...MOORE HAVEN...CLEWISTON
931 PM EST THU JAN 16 2014

...FREEZE WARNING NOW IN EFFECT FROM 1 AM TO 8 AM EST FRIDAY...

* TEMPERATURE...TEMPERATURES ARE FORECAST TO DROP TO INTO THE
  UPPER 20S TO AROUND 30 DEGREES FOR LATE TONIGHT THROUGH DAYBREAK
  FRIDAY MORNING.

* IMPACTS...BELOW FREEZING TEMPERATURES MAY CAUSE DAMAGE TO 
  AGRICULTURAL CONCERNS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS TEMPERATURES OF 32 DEGREES OR LOWER ARE
IMMINENT OR HIGHLY LIKELY...FOR ANY DURATION OF TIME. THESE
CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

FLZ073-075-171300-
/O.NEW.KMFL.FR.Y.0001.140117T0900Z-140117T1300Z/
INLAND MIAMI DADE-MAINLAND MONROE-
931 PM EST THU JAN 16 2014

...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM EST FRIDAY. 

* TEMPERATURE...TEMPERATURES ARE FORECAST TO DROP INTO THE MID TO
  UPPER 30S FOR LATE TONIGHT THROUGH DAYBREAK FRIDAY MORNING.

* IMPACTS...TEMPERATURES IN THE MID TO UPPER 30S MAY CAUSE DAMAGE
  TO AGRICULTURAL CONCERNS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

BAXTER
1 follow-up statement
323 
WWUS72 KMFL 171224 AAA
NPWMFL

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
724 AM EST FRI JAN 17 2014

FLZ073-075-171330-
/O.CAN.KMFL.FR.Y.0001.000000T0000Z-140117T1300Z/
INLAND MIAMI DADE-MAINLAND MONROE-
724 AM EST FRI JAN 17 2014

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE FROST
ADVISORY. THE LATEST OBSERVATIONS INDICATED THAT TEMPERATURES HAVE
REMAINED IN THE LOWER 40S ACROSS MUCH OF THE INTERIOR AREAS OF
MIAMI-DADE THIS MORNING. 

$$

FLZ063-066-067-070-071-171330-
/O.CON.KMFL.FZ.W.0001.000000T0000Z-140117T1300Z/
GLADES-HENDRY-INLAND PALM BEACH-INLAND COLLIER-INLAND BROWARD-
INCLUDING THE CITIES OF...MOORE HAVEN...CLEWISTON...PAHOKEE...
SOUTH BAY...BELLE GLADE...WELLINGTON...IMMOKALEE
724 AM EST FRI JAN 17 2014

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING...

* TEMPERATURE...THE LATEST OBSERVATIONS INDICATE THAT A FEW SPOTS
  HAVE DROPPED TO AND JUST BELOW THE FREEZING MARK AS OF 7 AM THIS
  MORNING...MAINLY ACROSS GLADES COUNTY. A FEW OF THE TYPICALLY
  COOLER SPOTS ACROSS HENDRY AND COLLIER COUNTY HAVE ALSO REACH
  THE FREEZING MARK THROUGH THE EARLY MORNING HOURS.
  ELSEWHERE...OVERNIGHT LOWS HAVE RANGED FROM THE MID 30S ACROSS
  THE INTERIOR AREAS OF PALM BEACH AND BROWARD TO THE LOWER 40S
  ACROSS THE INTERIOR AREAS OF MIAMI-DADE.  

* IMPACTS...BELOW FREEZING TEMPERATURES MAY CAUSE DAMAGE TO 
  AGRICULTURAL CONCERNS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS TEMPERATURES OF 32 DEGREES OR LOWER ARE
IMMINENT OR HIGHLY LIKELY...FOR ANY DURATION OF TIME. THESE
CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this frost advisory went out at Jan 16, 6:29 PM EST, 3 hours 2 minutes earlier.

Area forecast discussion, Jan 16, 6:29 PM EST, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
629 PM EST THU JAN 16 2014

.AVIATION...
VFR CONDITIONS WILL PREVAIL THROUGHOUT THE FORECAST PERIOD. WINDS
ACROSS THE REGION WILL BEGIN TO DIMINISH AS THE EVENING PROGRESS.
MOST OF THE SOUTH FLORIDA TERMINALS TONIGHT WILL SEE WINDS OUT OF
THE NORTHWEST AT 5 KNOTS OR LESS. THESE WINDS WILL INCREASE TO 5
TO 10 KNOTS ON FRIDAY MORNING AND THEY WILL SHIFT AROUND TO THE
NORTHEAST BY LATE FRIDAY AFTERNOON. THE EXCEPTION WILL BE AT KAPF,
WHERE THE WINDS WILL TURN TO THE NORTHEAST BY THE MIDDLE OF FRIDAY
MORNING.

&&

.PREV DISCUSSION... /ISSUED 258 PM EST THU JAN 16 2014/

SHORT TERM (TONIGHT-SUNDAY)...
THE LATEST SURFACE ANALYSIS SHOWED THE COLD FRONT THAT MOVED
THROUGH EARLIER EXTENDING SOUTH OVER THE WESTERN ATLANTIC AND HIGH
PRESSURE BUILDING EAST OVER THE GULF OF MEXICO. THE LATEST SHORT-
RANGE NUMERICAL GUIDANCE REMAINS CONSISTENT FROM CYCLE TO CYCLE
AND CONTINUES TO SHOW THE SURFACE HIGH SHIFTING EWD AND BECOMING
CENTERED OVER CENTRAL FLORIDA LATE TONIGHT THROUGH DAYBREAK FRIDAY
MORNING. THIS PATTERN SHOULD ALLOW THE WINDS TO BECOME CALM ACROSS
MUCH OF THE INTERIOR AREAS TONIGHT. CALM WINDS COMBINED WITH CLEAR
SKIES AND THE COLD AIRMASS IN PLACE WILL TRANSLATE TO IDEAL
RADIATIONAL COOLING CONDITIONS.

THE LATEST BLEND OF THE TEMPERATURE GUIDANCE CONTINUES TO
SUPPORT THE FREEZE WARNING ACROSS GLADES AND HENDRY COUNTIES FOR 2
TO 4 HOUR DURATIONS AT JUST BELOW THE FREEZING MARK BY AND THROUGH
DAYBREAK FRIDAY MORNING. THE PROBABILITIES OF REACHING FREEZING
TEMPERATURES BASED ON MULTIPLE DIFFERENT MODEL SOLUTIONS INDICATE 50
TO 70 PERCENT ACROSS GLADES...30 TO 50 PERCENT OVER HENDRY AND 15 TO
30 PERCENT ACROSS THE FAR INLAND PORTIONS OF PALM BEACH...COLLIER
AND BROWARD. AS A RESULT...THE FREEZE WATCH WILL REMAIN IN PLACE FOR
THESE INTERIOR AREAS TONIGHT AND WILL NEED TO BE MONITORED FOR LATER
UPDATES. FROST WILL BE EXPECTED ACROSS MUCH OF THE INTERIOR
LOCATIONS...INCLUDING THE REDLAND AREA IN MIAMI-DADE. AFTER THE VERY
COOL START FRIDAY MORNING...TEMPERATURES ARE FORECAST TO CLIMB BACK
INTO THE 50S THROUGH THE LATE MORNING HOURS...THEN INTO THE LOW TO
MID 60S FOR THE AFTERNOON HIGHS. THE NEXT SHORTWAVE TROUGH IS
FORECAST TO DIVE SOUTHEAST INTO THE REGION TONIGHT INTO FRIDAY
DRIVING THE NEXT COLD FRONT TOWARD OUR AREA. THIS BOUNDARY IS
FORECAST TO CONTINUE SOUTH INTO THE LOCAL AREA LATER FRIDAY NIGHT
INTO SATURDAY BRINGING ANOTHER REINFORCEMENT OF COLD AND DRY AIR
ACROSS THE AREA. AS A RESULT...TEMPERATURES WILL APPROACH FREEZING
ONCE AGAIN SATURDAY NIGHT INTO SUNDAY AS THE SURFACE HIGH SETTLES
SOUTH DIRECTLY OVERHEAD SETTING UP GOOD RADIATIONAL COOLING
CONDITIONS. THE BEST CHANCES FOR FREEZING TEMPERATURES WILL REMAIN
OVER GLADES AND HENDRY COUNTIES THROUGH THE LATE NIGHT HOURS. IF THE
MODEL GUIDANCE REMAINS PERSISTENT FROM CYCLE TO CYCLE OVER THE
UPCOMING 24 TO 36 HOURS...A FREEZE WATCH WILL BE NEEDED ONCE
AGAIN.

LONG TERM (SUNDAY NIGHT-WEDNESDAY)...
THE PERSISTENT UPPER TROUGH OVER THE EASTERN STATES RESPONSIBLE FOR
OUR CURRENT COLD PATTERN WILL BEGIN TO SHIFT EWD OFF THE EAST COAST
AND BEGIN TO FILL. THIS WILL LEAD TO A SLIGHT INCREASE IN UPPER
HEIGHTS OVER THE AREA AND A GRADUAL WARMING TREND INTO THE UPCOMING
WEEK AS A WEAK COLD FRONT APPROACHES THE LOCAL AREA ON TUESDAY.
DESPITE THE SLIGHT WARMING EXPECTED...GUIDANCE CONTINUES TO INDICATE
BELOW NORMAL CONDITIONS THROUGH MONDAY BEFORE TRENDING BACK TO
AROUND NORMAL TUESDAY THROUGH THE END OF THE PERIOD.

MARINE...
FRESH NORTHWEST WINDS IN THE WAKE OF A COLD FRONT WILL
TREND DOWN LATER THIS EVENING THROUGH TONIGHT AS HIGH PRESSURE BUILDS
EAST ACROSS THE MARINE AREAS. SEAS HAVE PEAKED OVER THE GULF
WATERS EARLIER THIS MORNING AND ARE FORECAST TO STEADILY TREND
DOWN THROUGH THE REST OF THE DAY. FRIDAY NIGHT THROUGH
SATURDAY...ANOTHER COLD FRONT WILL APPROACH AND MOVE THROUGH THE
LOCAL AREA AND WILL LEAD TO INCREASING WINDS AND SEAS ONCE AGAIN
SATURDAY AFTERNOON THROUGH SATURDAY NIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  41  67  49  64 / 0 -  -  0
FORT LAUDERDALE  44  69  51  68 / 0 -  -  0
MIAMI            44  70  52  68 / 0 -  -  0
NAPLES           42  63  51  62 / 0 -  -  0

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...FREEZE WARNING FROM 3 AM TO 8 AM EST FRIDAY FOR GLADES-HENDRY.

     FREEZE WATCH FROM 1 AM EST FRIDAY THROUGH FRIDAY MORNING FOR
     INLAND BROWARD-INLAND COLLIER-INLAND PALM BEACH.

AM...SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR COASTAL
     WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
     COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL
     OUT 20 NM-WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL
     EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE
     BAHAMAS-WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL
     EXTENDING FROM 20 NM TO 60 NM.

GM...SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR GULF WATERS
     FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO
     60 NM.

&&

DISCUSSION/MARINE/FIRE...54/BNB
AVIATION/RADAR...55/CWC
Hazardous weather outlook, Jan 16, 9:12 AM EST, 12 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
912 AM EST THU JAN 16 2014

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
171415-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
912 AM EST THU JAN 16 2014

...FREEZE WARNING NOW IN EFFECT FOR GLADES AND HENDRY COUNTIES TONIGHT...
...FREEZE WATCH IN EFFECT FOR INTERIOR PORTIONS OF SOUTH FLORIDA TONIGHT...
...PATCHY TO AREAS OF FROST POSSIBLE ACROSS THE INTERIOR TONIGHT...
...HAZARDOUS MARINE CONDITIONS ALL REGIONAL WATERS TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

TEMPERATURES: OVERNIGHT LOWS ARE FORECAST TO BE NEAR 30 TO THE
LOWER 30S ACROSS GLADES, HENDRY, INTERIOR PALM BEACH, INTERIOR
COLLIER, AND INTERIOR BROWARD COUNTIES. A FREEZE WARNING IS NOW IN
EFFECT FOR GLADES COUNTY FROM LATE TONIGHT THROUGH DAYBREAK
FRIDAY MORNING. A FREEZE WATCH REMAINS IN EFFECT ACROSS THE
INTERIOR PORTIONS OF PALM BEACH...BROWARD AND COLLIER COUNTIES AND
MAY NEED TO BE UPDATED TO A WARNING IN THE AFTERNOON FORECAST
UPDATE. PATCHY TO AREAS OF FROST IS POSSIBLE ACROSS MUCH OF THE
INTERIOR WITH OVERNIGHT LOWS IN THE MID 30S. THIS INCLUDES THE
REDLANDS AREA IN MIAMI-DADE COUNTY. TEMPERATURES FOR COASTAL AND
METRO AREAS ARE FORECAST TO BE NEAR 40 TO THE MID 40S TONIGHT.

RIP CURRENTS: THERE IS A MODERATE RISK FOR THE NAPLES AREA BEACHES.

WIND: NORTHWEST WINDS 20 TO 25 KNOTS ARE FORECAST OVER THE
GULF WATERS AND ATLANTIC WATERS TODAY.

WAVES: SEAS OF 7 TO 9 FEET WILL CONTINUE OVER THE OFFSHORE GULF
WATERS TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PATCHY TO AREAS OF FROST ARE POSSIBLE FRIDAY MORNING ACROSS MUCH
OF THE INTERIOR PORTIONS OF SOUTH FLORIDA.

NEAR FREEZING TEMPERATURES POSSIBLE NORTHWEST INTERIOR AGAIN
SUNDAY MORNING. LOWS IN THE MID 30S TO THE MID 40S ELSEWHERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

Nearby

Frost Advisories in Florida, 2014Every frost advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.